Hard lump 4.5 weeks after Voluma, what can I do? (photo)

Hello. It's been 4 and a half weeks since my Voluma injections and I still have a hard red lump on each side of my jaw. I went to my injector yesterday and he said it's normal to apply heat and didn't do anything to help me. I'm very upset as this looks awful.

Doctor Answers 12

Hard Lump After Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is definitely not normal, especially after 4.5 weeks. Infection needs to be ruled out. I would get a second opinion from a physician who is able to handle filler complications. Best wishes.

Fillers (Restylane, Juvederm, Volume, Belotero) Go Slow, Use Cannulas -- Reverse with Hyaluronidase If Unhappy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Swelling is normal after Voluma. However, after one month you should not still be so red. If you are unhappy, you can have the filler reversed with hyaluronidase. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Nodule after voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is not normal to have a painful lump after injectables.  Inflammatory nodules and granulomas can occur after voluma injection.  Treatments can include oral antibiotics, injectable steroid preparation and / or hyaluronidase to reduce the voluma.  Seek second opinion from an expert.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. Swelling, redness and lumps are potential side effects that should subside within 2-4 weeks. Each patient reacts differently to each procedure so I suggest that you remain patient. Please schedule a consultation with your board certified facial plastic surgeon for the 6 week mark to review your results.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 123 reviews

Get a Second Opinion

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The red lumps that you are experiencing are not normal at 4.5 weeks post op. I would definitely suggest that you seek a second opinion form a board certified plastic surgeon with a lot of experience with dermal fillers. So sorry that you are going through this. 

Kindly,

Kouros Azar

That does not look normal for 1 month after Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

That could be an infection, or a non-infection inflammation due to improper placement.  If it is warm or tender to the touch you may need oral antibiotics.  If it is just a lump of filler, then see someone who will dissolve it with a hyaluronidase product.

I don't personally use or like cannulas.  In my hands, I feel that I am more precise with the use of a needle and withdrawing every time before injecting for safety.   In regards to adding Voluma to a face,  I do agree with going slowly.  Voluma needs to be placed deeply, and looks funny when placed too superficially in the skin.  I wish you luck.

Marla M. Klein, MD
Lake Oswego Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Red lumps from Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I am concerned that you may have an infection and that the product needs to be dissolved with Vitrase. Please consult an expert in facial injections. Best, Dr. Green

Hard lump 4.5 weeks after Voluma, what can I do?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello, and thanks for your question and photo. Sorry to hear you've been having trouble. This is definitely not a typical reaction. I would follow up with your physician to make sure you do not have an infection. In order to determine the best treatment plan for you, I recommend an in-person consultation with an expert. Best of luck, Dr. Frucht.    

Hard lumps after Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is obviously not normal and your provider is not being honest. You  need to seek out another opinion soon. This might represent an infection because it also appears red. You might need antibiotics, hyaluronidase, or steroid injections, depending on the findings. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 53 reviews

Lumps after Voluma injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Many times some inflammation after filler injection will resolve with massage and compresses. In addition, some injection of diluted steroid can help with an inflammed nodule. It may be more conservative and cautious to observe the area with conservative treatment of massage and heat  compresses for a longer period and reevaluate.

Nadia Satya Urato, MD
Natick Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.